Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Feb 26, 2016, 2:21 PM CST for 10 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 27, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 2:21 PM CST (20:21 UTC)
- In effect from
- Feb 27, 2016, 12:00 PM CST
- Expired
- Feb 27, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 20 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS83 KGID 262021 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 221 PM CST FRI FEB 26 2016 KSZ005>007-017>019-270500- /O.NEW.KGID.FW.W.0001.160227T1800Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 221 PM CST FRI FEB 26 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017... 018 AND 019... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 018 AND 019. * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
6 follow-up statements
239 WWUS83 KGID 270345 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 945 PM CST FRI FEB 26 2016 KSZ005>007-017>019-271200- /O.CON.KGID.FW.W.0001.160227T1800Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 945 PM CST FRI FEB 26 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017... 018 AND 019... * AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 018 AND 019. * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
746 WWUS83 KGID 270839 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 239 AM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES WITH DRY FUELS AND GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. NEZ077-085>087-271800- /O.EXA.KGID.FW.W.0001.160227T1800Z-160228T0000Z/ FILLMORE-WEBSTER-NUCKOLLS-THAYER- 239 AM CST SAT FEB 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY VALUE FOR FIRE WEATHER ZONES 077...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... * WIND...SOUTHWEST 15 TO 20 MPH...GUSTING AS HIGH AS 30 MPH. * HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005>007-017>019-271800- /O.CON.KGID.FW.W.0001.160227T1800Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 239 AM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018 AND 019... * AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 018 AND 019. * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROSSI
370 WWUS83 KGID 271800 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. KSZ005>007-017>019-NEZ077-085>087-280000- /O.CON.KGID.FW.W.0001.000000T0000Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 1200 PM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007... 017...018...019...077...085...086 AND 087... * AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 30 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
252 WWUS83 KGID 271800 CCA RFWGID URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. KSZ005>007-017>019-NEZ077-085>087-280000- /O.COR.KGID.FW.W.0001.000000T0000Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 1200 PM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007... 017...018...019...077...085...086 AND 087... * AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
145 WWUS83 KGID 272008 AAA RFWGID URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 208 PM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE IN PROGRESS THIS AFTERNOON... .THIS UPDATE IS TO EXPAND THE RFW A LITTLE FURTHER NORTH. NEZ062>064-075-076-084-280000- /O.EXA.KGID.FW.W.0001.000000T0000Z-160228T0000Z/ HALL-HAMILTON-YORK-ADAMS-CLAY-FRANKLIN- 208 PM CST SAT FEB 27 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007... 017...018...019...077...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 30 MPH. * HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005>007-017>019-NEZ077-085>087-280000- /O.CON.KGID.FW.W.0001.000000T0000Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 208 PM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007... 017...018...019...077...085...086 AND 087... * AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... * WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH. * HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
158 WWUS83 KGID 280006 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 606 PM CST SAT FEB 27 2016 KSZ005>007-017>019-NEZ062>064-075>077-084>087-280115- /O.EXP.KGID.FW.W.0001.000000T0000Z-160228T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 606 PM CST SAT FEB 27 2016 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...062...063... 064...075...076...077...084...085...086 AND 087... RELATIVE HUMIDITY VALUES WILL RISE TONIGHT AS TEMPERATURES COOL...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS WILL INCREASE AGAIN OVERNIGHT BEHIND A COLD FRONTAL PASSAGE WITH GUSTS OF 35 TO 45 MPH POSSIBLE INTO THE DAY ON SUNDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:58 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 26, 11:58 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CST FRI FEB 26 2016 .UPDATE... ISSUED AT 901 AM CST FRI FEB 26 2016 OBSERVED DWPTS ARE RUNNING A BIT BELOW HOURLY FCSTS AND BELOW MOST GUIDANCE. A SFC TROF IS BISECTING THE FCST AREA AND IT IS MOBILE WITH MSAS INDICATING PRES RISES OVER WRN SD/NE/KS AND CO. DRIER AIR IS ADVECTING IN BEHIND THIS TROF AS DWPTS ARE 16-21F UPSTREAM. THE 12Z LBF/UNR SOUNDINGS SUGGESTS DWPTS ARE ABOUT AS LOW AS THEY'RE GOING TO GO. FCST DWPTS WERE NUDGED A LITTLE LOWER THAN THE 4 AM FCST ISSUANCE. FCST HIGHS LOOK ON TRACK WITH OBSERVED SOUNDINGS AS WELL. WITH TEMPS REACHING THE LOW 60S OVER THE SW FRINGE OF THE FCST AREA...THIS WILL RESULT IN RH'S AS LOW AS 15% THERE. WE WILL BE REEXAMINING POTENTIAL FOR A FIRE WX HEADLINE FOR OUR SE COUNTIES TOMORROW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CST FRI FEB 26 2016 A SURFACE TROUGH WILL SLIDE ACROSS THE REGION THIS MORNING WITH A FAIRLY WEAK PRESSURE GRADIENT IN PLACE RESULTING IN LIGHT WINDS TO START THE DAY. EXPECT A WARM FRONT TO ALSO TRACK ACROSS THE LOCAL AREA FROM WEST TO EAST LATER IN THE DAY...WITH VERTICAL MIXING RESULTING IN OCCASIONALLY BREEZY WINDS...GENERALLY WEST OF HIGHWAY 281. WITH THESE BREEZY WINDS AND WARMING TEMPERATURES... COULD SEE A COUPLE OF HOURS OF ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY ACROSS OUR SOUTHWEST...SO WILL GO AHEAD AND CONTINUE TO ADVERTISE THIS POTENTIAL IN THE HWO. THAT SAID...IT LOOKS FAIRLY SAFE THAT CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE MET...SO NO HEADLINE WAS CONSIDERED FOR TODAY AS THE GREATER CONCERN FOR MORE CRITICAL FIRE WEATHER CONDITIONS APPEARS TO BE SATURDAY. IF IT WAS NOT FOR THE FIRE WEATHER CONCERNS...AN OVERALL NICE DAY IS EXPECTED ACROSS THE REGION THIS AFTERNOON AS A SURGE IN TEMPERATURES COMBINED WITH MAINLY CLOUD FREE SKIES WILL RESULT IN A GENERALLY NICE AFTERNOON. WITH WINDS OCCASIONALLY GUSTING TO 25 MPH OR SO THIS AFTERNOON WEST OF HIGHWAY 281...IT MAY FEEL A BIT BREEZY AT TIMES...BUT THESE BREEZES ARE STILL NOT TOO BAD BY NEBRASKA STANDARDS FOR THIS TIME OF YEAR. OTHERWISE...EXPECT CONTINUED MAINLY CLOUD FREE SKIES AND A CONTINUED WARMING AIRMASS TO RESULT IN A FAIRLY MILD NIGHT ACROSS THE REGION OVERNIGHT TONIGHT...WITH LOW TEMPERATURE SATURDAY MORNING LIKELY REMAINING NEAR OR JUST ABOVE FREEZING ACROSS THE MAJORITY OF THE LOCAL AREA...WHICH IS ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 333 AM CST FRI FEB 26 2016 PRIMARY FORECAST CONCERNS LIE WITH FIRE WEATHER CONDITIONS ON SATURDAY...THEN PRECIPITATION CHANCES INTO THE FIRST PART OF THE WEEK. A DRY AND WARM START TO THE WEEKEND STILL ON TRACK ACROSS THE CWA. MODELS IN GOOD AGREEMENT AT 12Z SAT SHOWING NORTHWESTERLY FLOW IN PLACE IN THE UPPER LEVELS...AHEAD OF LOWER AMPLITUDE RIDGING OVER THE ROCKIES. THIS RIDGE WILL SHIFT EAST DURING THE DAYTIME HOURS...DRIVEN BY A SHORTWAVE DISTURBANCE SLIDING THROUGH THE ROCKIES. AT THE SFC...SWRLY WINDS WILL BE IN PLACE ACROSS THE ENTIRE CWA BY SUNRISE SAT...AS A TROUGH OF LOW PRESSURE LIES ALOFT THE HIGH PLAINS. DURING THE DAYTIME HOURS...EXPECTING TO SEE THE PRESSURE GRADIENT TIGHTEN AS THAT SFC TROUGH PUSHES FURTHER EAST...ESP AFFECTING THE SERN HALF OR SO OF THE CWA. BETWEEN THAT AND INCREASED MIXING POTENTIAL...WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED. ACROSS THE NWRN PORTIONS OF THE CWA...THEY WILL BE CLOSER TO THAT SFC TROUGH AXIS...SO THERE IS MORE UNCERTAINTY WITH HOW STRONG SPEEDS/GUSTS WILL ACTUALLY END UP BEING. INCREASING TEMPS ALOFT THROUGH THE DAY /GOOD AGREEMENT WITH LOWER/MID TEENS AT 850MB/ IS EXPECTED TO RESULT IN HIGH TEMPS CLIMBING WELL INTO THE 60S/LOWER 70S. SEE FIRE WEATHER AFD SECTION BELOW FOR MORE DETAILS REGARDING FIRE CONCERNS. SATURDAY NIGHT/SUNDAY...FORECAST IS DRIVEN BY THAT ABOVE MENTIONED DISTURBANCE MOVING THROUGH THE ROCKIES...WHICH DURING THIS TIME FRAME LOOKS TO SLIDE THROUGH OUR REGION. MODELS REMAIN IN GOOD AGREEMENT SHOWING THIS BEING A PROGRESSIVE SYSTEM...WITH THE BRUNT OF THE LIFT SLIDING EAST OF THE CWA SUNDAY MORNING. LOW CHANCE POPS REMAIN IN PLACE ACROSS NRN PORTIONS OF THE CWA 12-18Z SUNDAY...OUR CWA IS ON THE SRN FRINGE OF THE AREA OF PRECIP...SOME MODELS SHOW NOTHING FOR US. IF WE DO GET PRECIP...TEMPS LOOK TO REMAIN WARM ENOUGH TO KEEP THINGS AS LIQUID. ACCOMPANYING THIS DISTURBANCE WILL BE A STRONG COLD FRONT...MORE IN TERMS OF WIND THAN AIR MASS CHANGE. MODEL TIMING IS PRETTY GOOD...BY 06Z SUN THE WRLY WINDS HAVE MOVED INTO WRN PORTIONS OF THE CWA...AND BY SUNRISE NWRLY WINDS ARE CWA- WIDE. WIND SPEEDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH...WITH GUSTS NEAR 40 MPH. HIGHS FOR SUNDAY STILL LOOKING TO BE ABOVE AVERAGE...REACHING THE MID 50S TO LOWER 60S...WITH MORE SUN AS THE DAY PASSES. SUNDAY NIGHT/MONDAY...THE FORECAST REMAINS DRY...AS THE CWA SITS UNDER LOW AMPLITUDE SHORTWAVE RIDGING ALOFT...BETWEEN THE DEPARTING SYSTEM AND THE NEXT ONE OF INTEREST TO THE WEST. MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THIS SYSTEM COMING ONSHORE OVER THE PAC NW...AND MOVING INTO THE NRN ROCKIES BY MON MORNING. WINDS TAPER OFF SUN NIGHT...MAKING A QUICK SWITCH BACK TO THE S/SW AHEAD OF THE NEXT TROUGH APPROACHING FROM THE WEST. SERN PORTIONS OF THE CWA MAY END UP BEING ON THE BREEZY SIDE OF THINGS AGAIN DURING THE DAY MONDAY. HIGHS ARE FORECAST TO REACH THE LOWER/MID 60S. LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...PLENTY OF UNCERTAINTY REMAINS DURING THIS TIME FRAME...AND CONFIDENCE IS LOW. THIS UPPER LEVEL SYSTEM WILL CONTINUE PUSHING E/SE THROUGH THE ROCKIES...BUT THERE CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING...AND THE FORM /CLOSED OR OPEN WAVE/ IT TAKES AS IT MOVES THROUGH. THE GFS HAS GONE BACK AND FORTH BETWEEN OPEN WAVE AND CLOSED LOW...WITH THE 00Z BACK ON THE SLOWER/AGGRESSIVE SIDE...MAKING FOR A POTENTIALLY INTERESTING MON NIGHT/TUES. THE ECMWF AND GEM HAVE BEEN TRENDING ON THE MORE PROGRESSIVE/NOT AS STRONG SIDE OF THINGS...SHOWING AT LEAST TUES AFTN ALREADY BEING DRY /GFS LINGERS THINGS INTO TUES EVENING/. SO...PRETTY HARD TO HAVE MUCH CONFIDENCE IN ANY ONE PARTICULAR MODEL/RUN. STUCK WITH THE SUPERBLEND POPS IN THE 30-40 PERCENT RANGE. WILL BE INTERESTING TO SEE HOW THINGS TREND IN THE UPCOMING MODEL RUNS. OUTSIDE OF A GLANCING SHOT OF LIGHT PRECIP WEDNESDAY NIGHT...THE REMAINDER OF THE LONG TERM PERIOD IS DRY. TUESDAY LOOKS TO BE THE COLDEST DAY OF THE PERIOD...WITH HIGHS IN THE MID 30S TO MID 40S...BUT CONFIDENCE IN THOSE IS ALSO LOW. SHOULD HAVE REBOUNDING TEMPS THROUGH THE MIDDLE OF THE WEEK. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SAT AFTERNOON) ISSUED AT 1158 AM CST FRI FEB 26 2016 SIGNIFICANT WEATHER: NONE VFR SKC THRU 18Z/SAT. NW WINDS 10-15 KTS THIS AFTERNOON BECOME LIGHT AND VRBL THIS EVE...THEN SW AFTER 06Z. SW WINDS THEN INCREASE TO 12-15 KTS BY 17Z TOMORROW. CONFIDENCE: HIGH ALL ELEMENTS ALL TIME PERIODS. && .FIRE WEATHER... ISSUED AT 333 AM CST FRI FEB 26 2016 AS STATED ABOVE...THE PATTERN IS SETTING UP FOR A WARM AND BREEZY/WINDY DAY ACROSS THE REGION ON SATURDAY...AND INCREASED FIRE WX CONCERNS REMAIN. ESPECIALLY ACROSS THE SERN HALF OF THE CWA...THINGS WILL BE MORE FAVORABLE FOR WINDS IN THE 15 TO 25 MPH RANGE...AS LOCATIONS FURTHER NW WILL BE CLOSER TO THE SFC TROUGH ...THUS SPEEDS WONT BE AS HIGH. THE SWRLY WINDS EXPECTED TO BE IN PLACE AND INCREASED MIXING POTENTIAL IS EXPECTED TO RESULT IN TEMPS CLIMBING INTO THE 60S/70S...WITH DEWPOINTS FALLING INTO THE 20S/30S. CURRENT T/DPT COMBO IS RESULTING IN RH VALUES BELOW 30 PERCENT CWA-WIDE...WITH THE POTENTIAL FOR NEAR/SUB 20 PERCENT VALUES ACROSS WRN/SRN PORTIONS. AFTER COLLAB WITH NEIGHBORING OFFICES...DECIDED TO HOLD OFF ON ANY HEADLINES. STILL TIME TO ADDRESS HEADLINES TODAY...AFTER GETTING ANOTHER RUN OF MODELS AND CHANCE TO MAKE ANY FORECAST ADJUSTMENTS...AND BETTER DEFINE AN AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HALBLAUB SHORT TERM...ROSSI LONG TERM...ADP AVIATION...HALBLAUB FIRE WEATHER...ADP
Hazardous weather outlook, Feb 26, 4:02 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 402 AM CST FRI FEB 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 402 AM CST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. FOR THIS AFTERNOON...EXPECT NEAR-CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS FAR SOUTHWESTERN PORTIONS OF THE LOCAL AREA...MAINLY WITHIN FURNAS...PHILLIPS...OSBORNE AND ROOKS COUNTIES...WHERE RELATIVE HUMIDITY VALUES ARE MOST LIKELY TO DROP TO 25 PERCENT OR LOWER...WITH WINDS GUSTING AT LEAST 20 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FOR SATURDAY AFTERNOON...THE FIRE DANGER WILL BE ELEVATED DUE TO WARM TEMPERATURES AND BREEZY SOUTHWESTERLY WINDS...WITH NEAR- CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS NEARLY THE ENTIRE OUTLOOK AREA. IN ADDITION...OUR NORTH CENTRAL KANSAS COUNTIES COULD EVEN OBSERVE CRITICAL CONDITIONS...AS RELATIVE HUMIDITY VALUES DROP TO 20 PERCENT OR LOWER WITH WINDS GUSTING AT LEAST 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI/ADP
Nearby
Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.